MAUDE Adverse Event Report: STERIS CORPORATION - MONTGOMERY 4085 SURGICAL TABLE

STERIS CORPORATION - MONTGOMERY 4085 SURGICAL TABLE
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite and discussed the reported event with user facility personnel.User facility personnel stated that the patient was in a prone (face down) position and was not strapped to the table causing the reported event to occur.Additionally, the technician found that the table had excessive lash, and a few of the siderail fasteners were not securely tightened.The technician made the necessary adjustments, tested the table, confirmed to be operational, and returned it to service.The 4085 surgical table was manufactured in 2011 and is not under a steris service contract.The user facility is responsible for all maintenance activities.The 4085 surgical table operator manual states (1-2), "warning - personal injury hazard: failure to keep the patient properly secured with the patient safety straps at all times could result in death or serious injury." the operator manual further states (1-2), "warning - personal injury hazard: patient must be secured to the table in accordance with recommended positioning practices.Unanticipated patient or table movement could result in death or serious injury." steris account manager contacted the customer and offered in-service training, and is pending a response.A follow-up mdr will be submitted should additional information become available.
 
Event or Problem Description
The user facility reported that during a patient procedure the patient slid off the 4085 surgical table onto the floor.The user facility stated that the back of the table "popped up" as the patient was lowered to the floor.Details of injury were not disclosed.The table was removed from service and the procedure was cancelled.
 
Additional Manufacturer Narrative
A steris account manager offered in-service training to the user facility; however, the user facility declined.No additional issues have been reported.
 
Additional Manufacturer Narrative
Udi related data quality updates only - the device subject of the event was manufactured prior to udi compliance, therefore, udi is not applicable and was not included in the mdr.

Brand Name
4085 SURGICAL TABLE
Common Device Name
SURGICAL TABLE
Manufacturer (Section D)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key18066614
Report Number1043572-2023-00158
Device Sequence Number18084885
Product Code FQO
UDI-Device Identifier00724995154776
UDI-Public00724995154776
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2023
Supplement Date Received by Manufacturer10/05/2023
Not provided
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date12/15/2023
01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown